Missouri, 2011

Heat in Missouri, August 6 to 7, 2011

August 6 to 7, 2011 · NWS LSX · 22 events in 22 counties and zones

Temperatures in the middle to upper 90s with heat indices from 105 to 110 returned to Central and Eastern MO.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
10
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Temperatures in the middle to upper 90s with heat indices from 105 to 110 returned to Central and Eastern MO.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 6, 5:58 AM CST, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 6, 5:58 AM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT SAT AUG 6 2011

.DISCUSSION...
/410 AM CDT SAT AUG 6 2011/

DANGEROUS HEAT AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
ARE THE MAIN CONCERNS WITH THIS FORECAST.

THUNDERSTORMS QUICKLY DEVELOPED AROUND 06Z OVER CENTRAL MO AND HAVE
BEEN SPREADING EASTWARD IN AN AREA OF STRONG MOISTURE CONVERGENCE
ON THE NOSE OF A 45KT LOW LEVEL JET. MAIN THREAT FROM THESE STORMS
SO FAR HAVE BEEN HEAVY RAINFALL RATES AND FREQUENT LIGHTNING. RUC/HRRR
DID A GOOD JOB LATE LAST EVENING HIGHLIGHTING THIS POTENTIAL AND SHOWS
THE MOISTURE CONVERGENCE SHIFTING INTO THE EASTERN PART OF THE CWA
AND WEAKENING EARLY THIS MORNING. RUC IS ALSO SHOWING WEAKENING OF
FORCING ASSOCIATED WITH MCS CURRENTLY OVER SOUTH CENTRAL KANSAS.

DO NOT SEE MUCH NEED TO CHANGE AREA OF GOING HEAT ADVISORY WHERE
AFTERNOON HEAT INDEX READINGS WILL LIKELY CLIMB INTO THE 105 TO
110 RANGE.  EXPECT CLOUDS TO DECREASE THIS MORNING ALLOWING FOR
CONSIDERABLE SUNSHINE OVER THE AREA BY AFTERNOON. MODELS ARE IN
DECENT AGREEMENT THAT WEAK LOW PRESSURE OVER SOUTHEAST KS WILL
MOVE NORTH INTO THE REGION TODAY ALONG A WEAK FRONT. MODEL 2 METER
TEMPS SUPPORT THE MOS HIGHS THAT ARE IN THE LOWER TO MIDDLE 90S
OVER ROUGHLY THE SOUTHERN TWO THIRDS OF THE CWA. THERE WILL
LIKELY NOT BE MUCH CHANGE IN THE DEWPOINTS OVER THE AREA AS THEY
REMAIN POOLED ALONG THE QUASI-STATIONARY FRONT UNTIL SUNDAY
EVENING. HIGHS ON SUNDAY WILL LIKELY BE A BIT HIGHER AS FORECAST
SOUNDINGS SHOW THE MIXING DEPTH INCREASING TO 800MB SUPPORTING
BOTH THE MOS AND 2M MODEL TEMPERATURES. HEAT DOES LOOK LIKE IT
WILL END FOR EARLY NEXT WEEK AS FRONT PUSHES SOUTH THROUGH THE
REGION ALLOWING FOR DRIER AND SLIGHT COOLER AIR TO MOVE INTO THE
AREA.

CHANCE FOR THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF THE FRONT
INTO SUNDAY WHERE THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH
LITTLE CONVECTIVE INHIBITION. STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE DURING THIS TIME PERIOD GIVEN THE AMOUNT OF INSTABILITY
AND DEEP LAYER SHEAR AROUND 30KTS. CHANCES FOR SEVERE WEATHER WILL
INCREASE ON MONDAY PER THE SPC SWODY3 AS SHORTWAVE TROUGH WILL
SUPPLY INCREASED LARGE SCALE ASCENT AND AN INCREASE THE DEEP LAYER
SHEAR.

BRITT

&&

.AVIATION...
/619 AM CDT SAT AUG 6 2011/

THUNDERSTORMS ACROSS SOUTHWEST IL WERE MOVING SEWD AND SHOULD
REMAIN EAST OF THE TERMINALS ALTHOUGH A STRAY SHOWER CANNOT BE
RULED OUT OVER THE NEXT FEW HOURS. EARLY MORNING FOG/STRATUS
SHOULD START TO BREAK UP AS MIXING HEIGHTS BEGIN TO RISE. A
SURFACE LOW OVER WRN MO LIFTS NEWD TODAY LEADING TO A DIFFICULT
WIND FCST. THE OVERALL TREND WILL BE FOR E/SE WINDS TO BECOME SW/W
THEN TURNING NW BEFORE BECOMING LGT/VAR TONIGHT BUT THE TIMING OF
EACH DIRECTION CHANGE IS DIFFICULT TO PIN DOWN. THIS SET OF TAFS
REFLECTS TIMING FROM THE RUC AND SREF. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVERNIGHT INVOF A QUASISTATIONARY BDRY
BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS ATTM.

SPECIFICS FOR KSTL...A STRAY SHOWER IS POSSIBLE AT KSTL OVER THE
NEXT FEW HOURS AS AN AREA OF SHOWERS AND THUNDERSTORMS MOVES SEWD
THROUGH IL. OVERALL TREND IN THE WINDS TODAY WILL BE FM E/SE TO
SW/W THEN NW BEFORE TURNING LGT/VAR OVERNIGHT AS A LOW PRESSURE
CENTER LIFTS NEWD THROUGH MO. THE TIMING OF WIND DIRECTION CHANGES
IN THIS TAF REFLECTS A BLEND OF THE RUC AND SREF. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER 06Z TONIGHT INVOF A
QUASISTATIONARY BDRY BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE
KSTL TAF ATTM.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT SUNDAY FOR BOONE MO-
     CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
     OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT SUNDAY FOR CLINTON IL-
     MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 6, 4:13 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 AM CDT SAT AUG 6 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 AM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL RETURN TO AREAS
ALONG AND SOUTH OF INTERSTATE 70 WHERE A HEAT ADVISORY IS IN EFFECT.
HEAT INDEX VALUES WILL CLIMB INTO THE 105 TO 110 DEGREE RANGE THIS
AFTERNOON AND EVENING.

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
THIS EVENING...ESPECIALLY OVER SOUTH CENTRAL ILLINOIS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WIND GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY WILL REMAIN IN EFFECT FOR PARTS OF THE REGION
THROUGH EARLY SUNDAY EVENING. HEAT INDEX READINGS WILL ONCE AGAIN
CLIMB INTO THE 105 TO 110 DEGREE RANGE OVER THE ADVISORY AREA.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH TUESDAY.
SOME STORMS MAY BE SEVERE OVER CENTRAL AND SOUTHEAST MISSOURI ON
MONDAY AND MONDAY NIGHT. STRONG STORMS WILL BE POSSIBLE THROUGH
THE ENTIRE PERIOD...CAPABLE OF SMALL HAIL AND WIND GUSTS TO 50
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.

BRITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 heat. Local standard time, as filed.

Heat, Audrain

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Audrain forecast zone
Reported by
AWOS
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

Heat, Boone

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Boone forecast zone
Reported by
ASOS
Coordinates
38.991, -92.310 (the zone’s center; the record gives no point)

Heat, Callaway

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Callaway forecast zone
Reported by
COOP Observer
Coordinates
38.836, -91.926 (the zone’s center; the record gives no point)

Heat, Cole

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Cole forecast zone
Reported by
ASOS
Coordinates
38.505, -92.282 (the zone’s center; the record gives no point)

Heat, Crawford

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Crawford forecast zone
Reported by
COOP Observer
Coordinates
37.976, -91.304 (the zone’s center; the record gives no point)

Heat, Franklin

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
38.411, -91.075 (the zone’s center; the record gives no point)

Heat, Gasconade

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Gasconade forecast zone
Reported by
COOP Observer
Coordinates
38.441, -91.508 (the zone’s center; the record gives no point)

Heat, Iron

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Iron forecast zone
Reported by
COOP Observer
Coordinates
37.504, -90.690 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
38.261, -90.538 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
39.058, -90.960 (the zone’s center; the record gives no point)

Heat, Madison

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Madison forecast zone
Reported by
COOP Observer
Coordinates
37.478, -90.345 (the zone’s center; the record gives no point)

Heat, Moniteau

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Moniteau forecast zone
Reported by
COOP Observer
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

Heat, Montgomery

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Montgomery forecast zone
Reported by
COOP Observer
Coordinates
38.942, -91.470 (the zone’s center; the record gives no point)

Heat, Osage

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Osage forecast zone
Reported by
COOP Observer
Coordinates
38.460, -91.862 (the zone’s center; the record gives no point)

Heat, Reynolds

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Reynolds forecast zone
Reported by
COOP Observer
Coordinates
37.362, -90.969 (the zone’s center; the record gives no point)

Heat, St. Charles

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
St. Charles forecast zone
Reported by
ASOS
Coordinates
38.782, -90.675 (the zone’s center; the record gives no point)

Heat, St. Francois

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
St. Francois forecast zone
Reported by
AWOS
Coordinates
37.810, -90.472 (the zone’s center; the record gives no point)

Heat, St. Louis

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
St. Louis forecast zone
Injuries
7 direct, 0 indirect
Reported by
ASOS
Coordinates
38.641, -90.443 (the zone’s center; the record gives no point)

Heat, St. Louis (C)

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
St. Louis (C) forecast zone
Injuries
3 direct, 0 indirect
Reported by
COOP Observer
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

Heat, Ste. Genevieve

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Ste. Genevieve forecast zone
Reported by
COOP Observer
Coordinates
37.894, -90.194 (the zone’s center; the record gives no point)

Heat, Warren

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Warren forecast zone
Reported by
COOP Observer
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

Heat, Washington

When
August 6, 12:00 PM CST to August 7, 8:00 PM CST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
37.962, -90.877 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344394, 344395, 344396, 344397, 344398, 344399, 344400, 344401, 344402, 344403, 344404, 344405, 344406, 344407, 344408, 344410, 344411, 344412, 344413, 344414, 344415, 344416.